We propose a branch-and-bound algorithm for minimizing a not necessarily convex quadratic function over integer variables. The algorithm is based on lower bounds computed as continuous minima of the objective function over appropriate ellipsoids. In the nonconvex case, we use ellipsoids enclosing the feasible region of the problem. In spite of the nonconvexity, these minima can be computed quickly; the corresponding optimization problems are equivalent to trust-region subproblems. We present several ideas that allow us to accelerate the solution of the continuous relaxation within a branch-and-bound scheme and examine the performance of the overall algorithm by computational experiments. Good computational performance is shown especially for ternary instances. © 2013 Society for Industrial and Applied Mathematics.

An exact algorithm for nonconvex quadratic integer minimization using ellipsoidal relaxations / C., Buchheim; DE SANTIS, Marianna; Palagi, Laura; Piacentini, Mauro. - In: SIAM JOURNAL ON OPTIMIZATION. - ISSN 1052-6234. - STAMPA. - 23:3(2013), pp. 1867-1889. [10.1137/120878495]

An exact algorithm for nonconvex quadratic integer minimization using ellipsoidal relaxations

DE SANTIS, MARIANNA;PALAGI, Laura;PIACENTINI, Mauro
2013

Abstract

We propose a branch-and-bound algorithm for minimizing a not necessarily convex quadratic function over integer variables. The algorithm is based on lower bounds computed as continuous minima of the objective function over appropriate ellipsoids. In the nonconvex case, we use ellipsoids enclosing the feasible region of the problem. In spite of the nonconvexity, these minima can be computed quickly; the corresponding optimization problems are equivalent to trust-region subproblems. We present several ideas that allow us to accelerate the solution of the continuous relaxation within a branch-and-bound scheme and examine the performance of the overall algorithm by computational experiments. Good computational performance is shown especially for ternary instances. © 2013 Society for Industrial and Applied Mathematics.
global optimization; integer programming; nonconvex programming; quadratic programming
01 Pubblicazione su rivista::01a Articolo in rivista
An exact algorithm for nonconvex quadratic integer minimization using ellipsoidal relaxations / C., Buchheim; DE SANTIS, Marianna; Palagi, Laura; Piacentini, Mauro. - In: SIAM JOURNAL ON OPTIMIZATION. - ISSN 1052-6234. - STAMPA. - 23:3(2013), pp. 1867-1889. [10.1137/120878495]
File allegati a questo prodotto
File Dimensione Formato  
VE_2013_11573-485268.pdf

solo gestori archivio

Tipologia: Versione editoriale (versione pubblicata con il layout dell'editore)
Licenza: Tutti i diritti riservati (All rights reserved)
Dimensione 486.2 kB
Formato Adobe PDF
486.2 kB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11573/485268
 Attenzione

Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo

Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 17
  • ???jsp.display-item.citation.isi??? 11
social impact